Juvederm Yesterday - Uneven Lips. How Long for Swelling to Go Down? Feels Like a Ball in My Lip?

JUVÉDERM I Had It Done Yesterday. My Lips Don't Look That Even. How Long for the Swelling to Go Down? I Feel Like a Ball is in There?

Doctor Answers 7

Swelling after Juvederm in the lips

Thank you for your question. It is very common for the lips to look over corrected or fake the next day. I often tell my patients that this is the "oh my gosh" day. This is due to all the swelling that ensues. It may last a few days with every day showing a decrease in swelling. The more you ice the first day or two, the less swelling you will have. I would wait a few days to a week and then return to your injector if you still have concerns after that. If you like the look of the lips at some point during the swelling reduction, then take a picture. This way you know what volume you like in the lips for the future.

Juvederm Yesterday

Hi Dee812-

It takes about 2 weeks for the swelling to resolve. The day after Juvederm injections usually is the day that swelling peaks.  Also, rarely is swelling even on all sides.

Regarding the "ball" you feel, it may be small bruising underneath the filler which can feel like a lump or ball. Suggestion: schedule a follow-up appointment for 10 days to 2 weeks post-treatment. Any asymmetry and bumps with Juvederm can be resolved, or the product can be dissolved.

Allison J. Stocker, MD
San Antonio Dermatologist
3.0 out of 5 stars 2 reviews

Juvederm Yesterday - Uneven Lips. How Long for Swelling to Go Down? Feels Like a Ball in My Lip?

Juvederm usually takes 2-3 weeks to heal and settle before seeing your final result. If the bump doesnt resolve, you can see your medical provider inject an ezyme called hyaluronidase to dissolve this product.   

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
3.9 out of 5 stars 16 reviews

Uneven lips after Juvederm

There can be significant swelling after injections into the lips with Juvederm or any other filler.  Sometimes the swelling is worse on one side than the other, so it is not uncommon to have some unevenness in the first few days.  It can take a week or so for the swelling to resolve.  If you feel that there is still some unevenness after a couple of weeks, you should return to your injector to be evaluated.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Juvederm Swelling Can Take 2 Weeks to Fully Resolve

Juvederm injections into the lips can cause significant and sometimes uneven swelling.  It can take up to two weeks for all of the swelling to resolve.  After 2 weeks, you and your doctor can look at your results and decided if you need additional treatment.  If you are concerned, I would recommend you seeing your injector to get your questions answered.  

Lips Swollen after Juvederm

Swelling of the lips after Juvederm injections is relatively common.Asymmetry after injections can occur due to the product concentrating in one area more than another, hematoma formation or temporary edema. All of these causes will resolve within a few days to a few weeks.Please see you doctor to assess the cause and treatment options.

Gail Nield, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 5 reviews

Swelling can take a little time to resolve

It is not uncommon  to get a little swelling after a lip injection.  The uneven swelling may be due to a small bruise or if there is a collection of product in one spot.  It may take a week or so to see the final result.  I would recommend going back to your injector soon so that they can massage out the ball or tell you if a bruise is going to show up.  If there is too much product in one side, your injector can dissolve a little bit of it to make it even. 

Karen Nern, MD
Edwards Dermatologic Surgeon
4.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.